Alert archive / Wisconsin / Heat Advisories in 2021

Heat Advisory 1, NWS Milwaukee, WI

August 9, 202115 counties in Wisconsin

NWS Milwaukee, WI issued this heat advisory at Aug 9, 2021, 1:21 PM CDT for 15 counties in Wisconsin. It took effect at Aug 10, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2021, 1:21 PM CDT (18:21 UTC)
In effect from
Aug 10, 2021, 12:00 PM CDT
Expired
Aug 10, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 30 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS73 KMKX 091821
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
121 PM CDT Mon Aug 9 2021

WIZ062-067>069-100230-
/O.NEW.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/
Iowa-Lafayette-Green-Rock-
Including the cities of Dodgeville, Mineral Point, Barneveld, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, and Beloit
121 PM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

* WHAT...Heat index values 100 to 103 expected.

* WHERE...Iowa, Lafayette, Green and Rock Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
4 follow-up statements
497 
WWUS73 KMKX 100240
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
940 PM CDT Mon Aug 9 2021

WIZ062-067>069-101200-
/O.CON.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/
Iowa-Lafayette-Green-Rock-
Including the cities of Dodgeville, Mineral Point, Barneveld, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, and Beloit
940 PM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
TUESDAY...

* WHAT...Heat index values 100 to 103 expected.

* WHERE...Lafayette, Iowa, Green and Rock Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
364 
WWUS73 KMKX 100804
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
304 AM CDT Tue Aug 10 2021

WIZ056>059-063>066-070>072-101615-
/O.EXA.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/
Sauk-Columbia-Dodge-Washington-Dane-Jefferson-Waukesha-Milwaukee-
Walworth-Racine-Kenosha-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, Hartford, Madison, 
Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, 
New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, 
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
304 AM CDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values of 100 to 105 degrees are expected.

* WHERE...Portions of south central and southeast Wisconsin.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

WIZ062-067>069-101615-
/O.CON.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/
Iowa-Lafayette-Green-Rock-
Including the cities of Dodgeville, Mineral Point, Barneveld, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, and Beloit
304 AM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values of 100 to 105 degrees are expected.

* WHERE...Lafayette, Iowa, Green and Rock Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
Wood
139 
WWUS73 KMKX 101445
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
945 AM CDT Tue Aug 10 2021

WIZ056>059-062>072-102245-
/O.CON.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/
Sauk-Columbia-Dodge-Washington-Iowa-Dane-Jefferson-Waukesha-
Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, Hartford, Dodgeville, 
Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, 
Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, 
Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, 
Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, 
Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, 
and Kenosha
945 AM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of south central and southeast Wisconsin.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
139 
WWUS73 KMKX 101916
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
216 PM CDT Tue Aug 10 2021

WIZ062>072-110330-
/O.NEW.KMKX.HT.Y.0002.210811T1700Z-210812T0000Z/
/O.CON.KMKX.HT.Y.0001.000000T0000Z-210811T0000Z/
Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock-
Walworth-Racine-Kenosha-
Including the cities of Dodgeville, Mineral Point, Barneveld, 
Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, 
Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
216 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...For the first Heat Advisory, heat index values up to 105.
  For the second Heat Advisory, heat index values up to 102 
  expected.

* WHERE...Portions of south central and southeast Wisconsin.

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from noon to 7 PM CDT 
  Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

WIZ056>059-110000-
/O.CON.KMKX.HT.Y.0001.000000T0000Z-210811T0000Z/
Sauk-Columbia-Dodge-Washington-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, and Hartford
216 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 102.

* WHERE...Columbia, Sauk, Washington and Dodge Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this heat advisory went out at Aug 9, 9:00 AM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 9, 9:00 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
900 AM CDT Mon Aug 9 2021

.UPDATE...
(Issued 900 AM CDT Mon Aug 9 2021)

Ongoing rain area with embedded thunder will continue to shift
east out of the area this morning. Will continue to watch how this
activity affects the airmass for potential redevelopment this
afternoon/evening. Seeing a lot of stratus filling in upstream to
our southwest and west. However any clearing that could sneak
northeastward into the area would certainly warrant concern. Low
pressure nudging into extreme southwest WI will be moving through
WI and with upstream trough axis still to work through so must
continue to monitor environmental trends. The HRRR has been trending
the stronger redevelopment more to our southeast. Looking at heat
indices for Tuesday seeing the 100 plus HI's from the HRRR ride in
quickly towards midday but then get suppressed from east to west
from the lake as onshore flow develops.

&&

.SHORT TERM...
(Issued 312 AM CDT Mon Aug 9 2021)

Today and Tonight:

Slow moving upper trough currently located over IA/southern MN
early this morning will shift eastward through the day. Ongoing
convection associated with the upper wave will spread eastward
through the morning hours. Winds shear will be limited but as
lapse rates steepen under the low a few storms could be marginally
severe this morning. The main threat is going to be very heavy
rainfall due to the slow movement of storms. There is a threat for
minor flooding as soils remain saturated for the northern half of
the area but with the main focus for storms along and south of
I-94 this morning have held off on issuing any flood products at
this time. These areas haven't seen as much rainfall as locations
further north so they can take some rain.

By this afternoon though wind shear increases across the southern
half of the area and with veering winds with height along the
WI/IL border there is growing concern for severe potential. The
RAP/NAM soundings indicate CAPE around 2,000 J/kg with 30+kts of
shear. The LLJ does strengthen this afternoon/evening as well,
which will help to enhance the low level wind field and helicity
values range from 150-300 m2/s2. Greatest severe risk appears to
be from a Janesville to Waukesha to Milwaukee line and south. Any
boundaries from the morning round of showers/storms will aid in
the focus for development this afternoon/evening.

Due to the showers and storms through the morning we won't be
nearly as hot and humid with highs around 80 degrees. Brief
ridging moves across the region tonight into Tuesday morning which
should result in a dry forecast overnight. But given the recent
rainfall and clearer skies we could see some fog develop.

Tuesday and Tuesday night:

The warm air and moisture advection kick in on Tuesday as 925mb
temps approach 28C with dewpoints in the mid 70s. With highs
forecast in the upper 80s to lower 90s we will likely hit Heat
Advisory thresholds for the southern half of the area. For now
will hold off on issuing any heat headlines but they will be
needed.

These conditions at the surface combine with steepening lapse
rates aloft to send SBCAPE values well in excess of 4,000 J/kg,
which is incredibly high for this far north. So, any storms that
form will be capable of producing large hail quickly. There is
also some drier air in the low/mid levels which combined with the
steep low level lapse rates could lead to very strong wind gusts
as the hail cores aloft collapse. The big question though is
whether we will be able to break the CAP that is evident in many
of the forecast soundings for southern WI? Both the NAM/GFS show a
shortwave moving out of Nebraska and towards WI on Tuesday. Think
that combined with any localized convergence should be enough to
break the CAP. Any storms that form will quickly become severe so
anyone outdoors should stay weather aware.

Stumpf

&&

.LONG TERM...
(Issued 312 AM CDT Mon Aug 9 2021)

Wednesday through Thursday:

Another hot and humid day is expected for Wednesday with highs
near 90 degrees and dewpoints in the low to mid 70s. Heat Index
values will be close to 100 degrees and this could be another day
for heat headlines.

While Wednesday was initially looking dry a day or two ago models
have sped up the timing of a trough and weak frontal boundary. The
same airmass will be in place but lapse rates aloft won't be quite
as steep as on Tuesday but CAPE values are still forecast to be
3,000+ J/kg. Wind shear is stronger and more unidirectional on
Wednesday with values of 30+kts. Storms will have to deal with
another CAP in place but with the better forcing aloft and frontal
boundary think that storms should be able to get going. Even
though shear is unidirectional the 0-3km shear vector is around
30kts and so with the expectation that storms evolve into a line
those shear values would certainly support some mesovort potential
with any surges. So, going to keep a close eye on how models
handle the timing of everything the next couple days as any
faster/slower arrival of the front could impact whether or not we
see any storms.

We could a similar situation play out for Thursday as well with a
strong upper wave crossing the Upper Great Lakes and a more robust
frontal boundary dropping through southern Wisconsin. Drier air in
the low/mid levels may limit activity to some degree and CAPE
values are forecast to be lower with only about 1,000 J/kg for
Thursday. We won't see much change at the surface though with
dewpoints in the lower 70s and afternoon highs in the upper 80s to
around 90. So the potential for another round of strong to severe
storms is certainly there but overall confidence is lower.

Friday through Sunday:

High pressure settles over the Midwest for the weekend bringing
relief from the heat and humidity, as well as a dry forecast.
Highs each day will be around 80 degrees with dewpoints in the 50s
to lower 60s.

Stumpf

&&

.AVIATION...
(Issued 900 AM CDT Mon Aug 9 2021)

Ongoing rain area with embedded thunder will slowly exit this morning.
Plenty of MVFR cigs with a few IFR and some MVFR vsbys as well. Will
continue to watch stratus trends upstream as to how it may impact any
subsequent afternoon/early development. Any instability sneaking into
our far southeast could result in some stronger storm development there.
Will continue to monitor trends with the environment. With low
levels remaining moist could see renewed stratus become stubborn
overnight into Tuesday morning. With hot humid and unstable
airmass building in for Tuesday afternoon and evening will have to
monitor convective trends but a warm cap may have a say. If cap
breaks, development would be explosive.

&&

.MARINE...
(Issued 312 AM CDT Mon Aug 9 2021)

A slow moving low pressure system will bring showers and storms to
the region this morning into the early afternoon hours. With the
upper low overhead and slow moving showers/storms it's possible
that we could see a waterspout or two develop but overall
confidence is low. Winds may gust to 20 kts out of the south
through the day before weakening and turning more westerly
tonight. Additional storms are expected each day through Thursday.

Stumpf

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 9, 3:22 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
322 AM CDT Mon Aug 9 2021

WIZ046-047-051-052-056>060-062>072-100830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
322 AM CDT Mon Aug 9 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Slow moving thunderstorms are expected this morning into the
afternoon hours with heavy rains the main threat. There is a
chance for a few strong to severe thunderstorms this afternoon and
evening closer to the Wisconsin and Illinois border.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe storms are possible Tuesday through Thursday.

The heat and humidity build through the week, heat indices in the
90s to near 100 look likely. Some heat indices could exceed 100
on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed at times through tonight.

LMZ643>646-100830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
322 AM CDT Mon Aug 9 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Slow moving thunderstorms are expected late this morning into the
early afternoon hours. There is a low threat for waterspouts with
these slow moving storms today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There will be chances of thunderstorms Tuesday through Thursday.
A few strong to severe storms are possible Tuesday through
Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-100830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
322 AM CDT Mon Aug 9 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Chances for thunderstorms continue across all of Lake Michigan. A
few strong to severe storms are possible across the far southern
waters this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There will be chances of thunderstorms Tuesday through Thursday.
A few strong to severe storms are possible Tuesday through
Thursday.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 9, 7:22 AM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
722 AM CDT Mon Aug 9 2021

WIZ068-069-091300-
Green WI-Rock WI-
722 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern Green
and southwestern Rock Counties through 800 AM CDT...

At 722 AM CDT, Doppler radar was tracking a strong thunderstorm near
Monroe, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroe, Brodhead, Orfordville, Newark, Magnolia, Juda and Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4251 8960 4261 8966 4275 8928 4250 8912
TIME...MOT...LOC 1222Z 250DEG 39KT 4255 8952

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BOXELL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:22 AM CDTSpecial Weather StatementMKXGreen38 min
Aug 9, 3:08 PM CDTTornado Warning Tornado observedMKXRock, Walworth37 min
Aug 9, 3:27 PM CDTTornado WarningMKXWalworth29 min

Nearby

Heat Advisories in Wisconsin, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.